Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 85, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jun 5, 2008, 8:11 PM CDT for Muskogee County, Oklahoma. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2008, 8:11 PM CDT (01:11 UTC)
- Expired
- Jun 6, 2008, 4:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Muskogee (MKGO2). The gauge peaked at 28.37 ft at Jun 6, 2008, 5:00 AM CDT.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 060111 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 811 PM CDT THU JUN 05 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. OKC101-060911- /O.NEW.KTSA.FL.W.0085.080606T0111Z-080607T0000Z/ /MKGO2.1.ER.080605T2315Z.080606T0100Z.080606T1800Z.NO/ 811 PM CDT THU JUN 05 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER NEAR MUSKOGEE. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 PM THURSDAY THE STAGE WAS 28.10 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE IS NEAR CREST NOW AND WILL FALL TO BELOW FLOOD STAGE BY EARLY FRIDAY AFTERNOON. * IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
2 follow-up statements
000 WGUS84 KTSA 060747 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 247 AM CDT FRI JUN 06 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. OKC101-061547- /O.EXT.KTSA.FL.W.0085.000000T0000Z-080606T2100Z/ /MKGO2.1.ER.080605T2315Z.080606T0700Z.080606T1500Z.NO/ 247 AM CDT FRI JUN 06 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR MUSKOGEE. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 200 AM FRIDAY THE STAGE WAS 28.29 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS MORNING. * IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
000 WGUS84 KTSA 061321 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 821 AM CDT FRI JUN 06 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA.. ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. OKC101-062100- /O.CON.KTSA.FL.W.0085.000000T0000Z-080606T2100Z/ /MKGO2.1.ER.080605T2315Z.080606T1030Z.080606T1508Z.NO/ 821 AM CDT FRI JUN 06 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR MUSKOGEE. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM FRIDAY THE STAGE WAS 28.30 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS MORNING. * IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 5, 3:04 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 5, 3:04 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT THU JUN 5 2008
.DISCUSSION...
THE STAGE HAS BEEN SET FOR SIGNIFICANT SEVERE WEATHER ACROSS
NORTHEAST OKLAHOMA THIS EVENING INTO THE OVERNIGHT HOURS.
TORNADOES...LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN
WILL ALL BE A CONCERN DURING THIS EVENT.
THE DRY LINE CURRENTLY EXTENDS FROM AN AREA OF LOW PRESSURE
ACROSS SOUTHWESTERN NEBRASKA TO EAST OF KDDC AND INTO WESTERN
OKLAHOMA. THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE DRY
LINE ACROSS KANSAS AND NORTHWEST OKLAHOMA. FURTHER THUNDERSTORM
DEVELOPMENT IS EXPECTED ALONG THE DRY LINE THIS AFTERNOON AND
EVENING AS A POTENT MID-LEVEL LOW MOVES INTO THE PLAINS WITH
THE AID OF A 130 KT 300 MB JET AND THE CAP ERODES. THE AIRMASS
IN ADVANCE OF THE DRY LINE IS CONDUCIVE FOR SEVERE THUNDERSTORMS
WITH CAP VALUES AROUND 3000 J/KG AND LI VALUES AROUND -6. THE
18Z SOUNDING OUT OF OUN INDICATED 0-3KM STORM RELATIVE HELICITY
OF AROUND 400 M2/S2...WHICH OF COURSE IS MORE THAN ADEQUATE
FOR TORNADIC SUPERCELLS. ANY DISCRETE SUPERCELLS THIS EVENING
WILL HAVE A HIGH TORNADO POTENTIAL. EXPECT THE MAIN THREAT FOR
SEVERE THUNDERSTORMS ACROSS THE REGION MID TO LATE EVENING AS
THE STORMS LINE OUT...AT THAT POINT WIND GUSTS TO 80 MPH AND
LARGE HAIL WILL BECOME THE PRIMARY CONCERN. HOWEVER...TORNADOES
WILL STILL BE POSSIBLE WITH BOOKEND VORTICIES WITHIN THE BOW ECHOES.
THESE STORMS WILL MAINLY AFFECT EASTERN OKLAHOMA. HOWEVER...THEY
COULD MOVE INTO NORTHWESTERN ARKANSAS LATER TONIGHT AND INTO
FRIDAY MORNING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING
VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. THIS WILL LIKELY
CAUSE LOCALIZED FLASH FLOODING.
THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO
FRIDAY AS TONIGHTS STORMS LAY DOWN OUTFLOW BOUNDARIES AND STORMS
RE-IGNITE WITH AFTERNOON HEATING ON FRIDAY.
THE WEEKEND LOOKS TO BE QUIETER AS HIGH PRESSURE PREVAILS AT THE
SURFACE AND ALOFT.
HAVE LEFT THE FORECAST DRY THROUGH THURSDAY. HOWEVER...MAY NEED
ADD POPS FOR NORTHERN SECTIONS OF THE AREA MONDAY NIGHT INTO TUESDAY
AS A FRONTAL BOUNDARY FLIRTS WITH THE AREA. WILL GO WITH CHANCE POPS
FOR PORTIONS OF THE AREA THURSDAY AS THE FRONTAL BOUNDARY MAKES A
MORE SIGNIFICANT PUSH THROUGH THE AREA WITH THE AID OF A MID-LEVEL
SHORTWAVE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 89 76 90 / 80 50 10 10
FSM 74 87 74 90 / 20 60 10 10
MLC 75 87 75 89 / 40 40 10 10
BVO 69 88 73 90 / 90 30 20 10
FYV 74 85 70 87 / 30 60 20 10
BYV 72 84 70 88 / 20 60 20 10
MKO 73 86 72 87 / 60 50 10 10
MIO 74 85 74 89 / 80 50 20 10
F10 75 87 74 88 / 60 40 10 10
HHW 74 87 74 91 / 20 30 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...WIND ADVISORY UNTIL 9 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...06
LONG TERM....10Hazardous weather outlook, Jun 5, 4:48 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 448 PM CDT THU JUN 5 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 448 PM CDT THU JUN 5 2008 ...A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS ACROSS NORTHEAST OKLAHOMA...INCLUDING THE THREAT FOR TORNADOES... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...EARLY TO MID EVENING. AREA AT GREATEST RISK...PAWNEE...OSAGE AND WASHINGTON COUNTIES. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA. ONSET...EARLY TO MID EVENING. AREA AT GREATEST RISK...PAWNEE...OSAGE AND WASHINGTON COUNTIES. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE EVENING. HEAVY RAIN. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE EVENING. WINTER WEATHER. RISK...NONE. SIGNIFICANT WINDS. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... SEVERE STORMS... INCLUDING THE POSSIBILITY OF TORNADOES... WILL AFFECT EASTERN OKLAHOMA OVERNIGHT. VERY STRONG SOUTHERLY FLOW AHEAD OF A POTENT UPPER LEVEL SYSTEM IS CURRENTLY PRODUCING NUMEROUS WIND GUSTS OVER 50 MPH. STRONG WINDS WILL CONTINUE ACROSS THE REGION THIS EVENING. STRONG THUNDERSTORMS HAVE DEVELOPED AS EXPECTED ALONG THE DRYLINE IN WESTERN OKLAHOMA THIS AFTERNOON. THESE STORMS ARE MOVING VERY RAPIDLY TO THE NORTHEAST AND CONTINUING TO TRAIN OVER THE SAME GENERAL AREA. AS THE MAIN UPPER SYSTEM APPROACHES OUR REGION OVERNIGHT... THUNDERSTORM ACTIVITY WILL TRANSLATE EASTWARD INTO EASTERN OKLAHOMA. STORMS SHOULD REACH THE WESTERN EDGE OF OUR AREA BETWEEN ABOUT 11 PM AND 1 AM. ISOLATED ACTIVITY MAY DEVELOP AHEAD OF THE MAIN CONVECTIVE AREA AS WELL. A VERY WARM... MOIST... AND UNSTABLE ENVIRONMENT IS ALREADY IN PLACE ACROSS EASTERN OKLAHOMA... SUPPORTING STRONG UPDRAFTS. STRONG SHEAR AND HIGH HELICITY VALUES WILL SUPPORT STORM SCALE ROTATION. THE SEVERE WEATHER THREATS WILL RUN THE ENTIRE RANGE FROM TORNADOES... TO LARGE HAIL... TO STRONG STRAIGHT LINE WINDS. IN ADDITION... TRAINING OF CELLS WILL ALSO POSE A THREAT FOR LOCALIZED FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...HIGH WIND POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS PORTIONS OF EASTERN OKLAHOMA FRIDAY MORNING. THESE STORMS MAY MOVE INTO NORTHWEST ARKANSAS DURING THE MORNING HOURS WITH THE THREAT FOR SEVERE WEATHER. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE REMAINDER OF THE AREA FRIDAY AFTERNOON WITH A CONTINUED SEVERE WEATHER THREAT. STRONG SOUTHERLY WINDS WILL RETURN MONDAY AS A FRONTAL BOUNDARY REMAINS NORTH OF OUR REGION. THE FRONTAL BOUNDARY WILL SLIDE SOUTH TUESDAY AND INTO OUR AREA WEDNESDAY BRINGING A CHANCE OF THUNDERSTORMS. EMERGENCY MANAGEMENT PLANNING STATEMENT... ADDITIONAL WATCHES AND WARNINGS MAY BE NEEDED AGAIN FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Jun 5, 6:37 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND DMG TULSA 36.13N 95.92W
06/05/2008 TULSA OK BROADCAST MEDIA
EASTON BAPTISH CHURCH AT 2800 WEST EASTON HAD PART OF ITS
ROOF BLOWN OFF INTO THE PARKING LOT.
&&
DMJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:06 PM CDT | Flash Flood Watch | TSA | Creek, Nowata, Pawnee, Tulsa, Washington | 6 hr |
| Jun 5, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| Jun 5, 10:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 74 min |
| Jun 5, 11:15 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 45 min |
| Jun 5, 11:34 PM CDT | Tornado Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 41 min |
| Jun 5, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Pittsburg, Rogers, Tulsa and 1 more | 77 min |
| Jun 5, 11:51 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 54 min |
| Jun 6, 12:02 AM CDT | Flash Flood Warning | TSA | Tulsa | 98 min |
| Jun 6, 12:07 AM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 38 min |
| Jun 6, 12:23 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Haskell, McIntosh and 6 more | 67 min |
| Jun 6, 1:24 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Ottawa | 66 min |
| Jun 6, 1:32 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 45 min |
| Jun 6, 2:39 PM CDT | Special Weather Statement | TSA | Muskogee | 51 min |
| Jun 6, 3:24 PM CDT | Special Weather Statement | TSA | Cherokee | 36 min |
| Jun 6, 3:58 PM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
| Jun 6, 4:01 PM CDT | Special Weather Statement | TSA | Tulsa | 44 min |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.